Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 280, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 14, 2011, 7:00 PM CDT for Cheyenne County, Sherman County, Kansas; Yuma County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 14, 2011, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 39 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:47 PM CDT | HAIL 1 | 7 W St. Francis, KS | REPORTED LOTS OF NICKEL SIZE HAIL WITH A FEW STONES TO QUARTERS COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2753 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS53 KGLD 150000
SVRGLD
COC125-KSC023-181-150100-
/O.NEW.KGLD.SV.W.0280.110815T0000Z-110815T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM CDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
SOUTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 800 PM CDT/700 PM MDT/
* AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HALE...AND WAS MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 19.
THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 220 AND
224.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 194 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3974 10164 3949 10194 3954 10205 3957 10205
3957 10215 3961 10223 3994 10202
TIME...MOT...LOC 0000Z 219DEG 9KT 3962 10205
WIND...HAIL 60MPH 1.25IN
$$
JLUNDQUI3 follow-up statements
723
WWUS53 KGLD 150019
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT SUN AUG 14 2011
COC125-KSC023-181-150100-
/O.CON.KGLD.SV.W.0280.000000T0000Z-110815T0100Z/
YUMA CO-SHERMAN KS-CHEYENNE KS-
719 PM CDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHEYENNE...NORTHWESTERN SHERMAN AND SOUTHEASTERN YUMA COUNTIES UNTIL
800 PM CDT/700 PM MDT/...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF HALE...AND WAS MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 19.
THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 220 AND
224.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 194 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3974 10164 3949 10194 3954 10205 3957 10205
3957 10215 3961 10223 3994 10202
TIME...MOT...LOC 0019Z 219DEG 9KT 3966 10201
WIND...HAIL 60MPH 1.25IN
$$
JLUNDQUI550
WWUS53 KGLD 150035
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT SUN AUG 14 2011
KSC181-150045-
/O.CAN.KGLD.SV.W.0280.000000T0000Z-110815T0100Z/
SHERMAN KS-
635 PM MDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERMAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3974 10164 3957 10184 3957 10204 3958 10215
3994 10202
TIME...MOT...LOC 0035Z 219DEG 9KT 3969 10198
$$
COC125-KSC023-150100-
/O.CON.KGLD.SV.W.0280.000000T0000Z-110815T0100Z/
YUMA CO-CHEYENNE KS-
735 PM CDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHEYENNE AND SOUTHEASTERN YUMA COUNTIES UNTIL 800 PM CDT/700 PM
MDT/...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF HALE...AND WAS MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 19.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 194 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3974 10164 3957 10184 3957 10204 3958 10215
3994 10202
TIME...MOT...LOC 0035Z 219DEG 9KT 3969 10198
WIND...HAIL 60MPH 1.25IN
$$
JLUNDQUI754
WWUS53 KGLD 150052
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT SUN AUG 14 2011
COC125-150100-
/O.CAN.KGLD.SV.W.0280.000000T0000Z-110815T0100Z/
YUMA CO-
652 PM MDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER WIND GUSTS UP TO 50 MPH ARE STILL POSSIBLE AS THE
THUNDERSTORM MOVES NORTHEASTWARD.
LAT...LON 3974 10165 3961 10180 3957 10191 3957 10205
3986 10205 3994 10202
TIME...MOT...LOC 0050Z 227DEG 17KT 3975 10191
$$
KSC023-150100-
/O.CON.KGLD.SV.W.0280.000000T0000Z-110815T0100Z/
CHEYENNE KS-
752 PM CDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHEYENNE COUNTY UNTIL 800 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF ST. FRANCIS...AND WAS MOVING NORTHEAST AT 20 MPH.
IN ADDITION...AT 647 PM MDT QUARTER SIZE HAIL WAS REPORTED AT 7
MILES WEST OF ST. FRANCIS WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 19.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 195 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3974 10165 3961 10180 3957 10191 3957 10205
3986 10205 3994 10202
TIME...MOT...LOC 0050Z 227DEG 17KT 3975 10191
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:43 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 14, 6:43 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT SUN AUG 14 2011 .DISCUSSION... 231 PM MDT SUN AUG 14 2011 WITH A CONVERGENT AREA IN THE VICINITY OF THE SURFACE TROUGH EXTENDING FROM SOUTHEAST WYOMING TO THE PANHANDLE REGION AND THE UPPER SHORT WAVE TROUGH TOPPING THE UPPER RIDGE IN PLACE OVER THE HIGH PLAINS...EXPECT SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE WEATHER ACROSS A GOOD PORTION OF THE CENTRAL HIGH PLAINS LATE THIS AFTERNOON THROUGH THE EVENING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MAINLY THE SOUTHERN PORTION OF THE FORECAST AREA LATE MONDAY AS THE RIDGE REAMPLIFIES. BY LATE TUESDAY...THE RIDGE FLATTENS WITH ANOTHER SHORT WAVE TROUGH MOVING THROUGH THE NORTHERN PLAINS...CREATING ANOTHER POSSIBILITY FOR SCATTERED THUNDERSTORMS. WITH A MORE ZONAL PATTERN OVER THE MIDDLE OF THE UNITED STATES THROUGH THE MIDDLE OF THE WEEK...EXPECT SOMEWHAT COOLER...NEAR NORMAL...TEMPERATURES. TEMPERATURES WILL RISE AGAIN BY LATE IN THE WEEK AS ANOTHER RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES AND MOVES EAST OVER THE ROCKIES AND HIGH PLAINS REGION BY NEXT WEEKEND. DRY CONDITIONS ARE ALSO EXPECTED AS THE RIDGE AMPLIFIES AND MOVES OVER THE REGION. LOCKHART && .AVIATION... 543 PM MDT SUN AUG 14 2011 FOR THE 00Z TAFS...SHORTWAVE COMING THROUGH THE REGION IS FIRING THUNDERSTORMS NEARBY BUT DUE TO SLOW STORM MOVEMENT IT BE A FEW HOURS BEFORE STORMS MAKE IT TO KGLD AND KMCK. SOME LARGE HAIL WILL BE POSSIBLE WITH A FEW STORMS THIS EVENING. SOME MVFR CONDITIONS WILL BE POSSIBLE WITH STORMS OVERHEAD OTHERWISE VFR EXPECTED THROUGH THE TAF PERIOD. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 14, 11:45 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN AUG 14 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN AUG 14 2011 /1145 AM CDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO THIS AFTERNOON AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE AREA THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR GENERALLY ALONG AND NORTH OF INTERSTATE 70. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MOST OF THE PERIOD. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 050
In the hours before
Special weather statement, Aug 14, 5:59 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT SUN AUG 14 2011
COZ090-142315-
YUMA COUNTY-
459 PM MDT SUN AUG 14 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BURDETT TO 6 MILES NORTHEAST OF OTIS...MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10268 4044 10254 4027 10241 4014 10280
4035 10280 4036 10279 4044 10279 4044 10278
4045 10269
TIME...MOT...LOC 2259Z 255DEG 16KT 4047 10299 4022 10290
JLUNDQUISpecial weather statement, Aug 14, 6:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 512 PM MDT SUN AUG 14 2011 COZ090-091-KSZ001-013-142345- CHEYENNE-KIT CARSON COUNTY-SHERMAN-YUMA COUNTY- 512 PM MDT SUN AUG 14 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... YUMA COUNTY IN NORTHEAST COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS AND CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF BONNY RESERVOIR...MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3978 10211 3954 10186 3938 10224 3955 10243 TIME...MOT...LOC 2312Z 235DEG 14KT 3952 10221 JLUNDQUI
Special weather statement, Aug 14, 6:14 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT SUN AUG 14 2011
COZ090-142330-
YUMA COUNTY-
514 PM MDT SUN AUG 14 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
LONE STAR TO 6 MILES SOUTH OF LONE STAR...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10250 4027 10240 4013 10280 4023 10280
4035 10280 4036 10279 4044 10279 4044 10278
TIME...MOT...LOC 2315Z 230DEG 26KT 4049 10285 4029 10281
JLUNDQUISpecial weather statement, Aug 14, 6:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT SUN AUG 14 2011
COZ090-142345-
YUMA COUNTY-
529 PM MDT SUN AUG 14 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HIGHLAND CENTER...OR 8 MILES
NORTHWEST OF CLARKVILLE...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10241 4035 10278 4036 10279 4044 10279
4044 10278
TIME...MOT...LOC 2329Z 237DEG 26KT 4048 10269
JLUNDQUISpecial weather statement, Aug 14, 6:46 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT SUN AUG 14 2011
COZ090-KSZ001-150000-
CHEYENNE-YUMA COUNTY-
646 PM CDT SUN AUG 14 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALE...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3963 10172 3957 10184 3957 10218 3960 10222
3986 10199
TIME...MOT...LOC 2345Z 230DEG 18KT 3959 10206
JLUNDQUISpecial weather statement, Aug 14, 6:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT SUN AUG 14 2011 COZ090-150000- YUMA COUNTY- 549 PM MDT SUN AUG 14 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF VERNON TO 9 MILES WEST OF IDALIA...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4003 10222 3974 10223 3966 10255 3993 10252 TIME...MOT...LOC 2350Z 235DEG 23KT 3989 10238 3976 10244 JLUNDQUI
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:59 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Aug 14, 8:45 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 38 min |
| Aug 14, 10:14 PM CDT | Special Weather Statement | GLD | Rawlins | 31 min |
| Aug 14, 10:45 PM CDT | Special Weather Statement | GLD | Rawlins | 30 min |
| Aug 14, 8:20 PM CDT | Special Weather Statement | GLD | Yuma | 10 min |
| Aug 14, 8:32 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Aug 14, 9:32 PM CDT | Special Weather Statement | GLD | Yuma | 13 min |
| Aug 14, 9:50 PM CDT | Special Weather Statement | GLD | Yuma | 10 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.